MAUDE Adverse Event Report: ENCORE MEDICAL L.P. UNIPOLAR HIP; HEAD, UNIPOLAR, MODULAR, ENCORE SIZE50

ENCORE MEDICAL L.P. UNIPOLAR HIP; HEAD, UNIPOLAR, MODULAR, ENCORE SIZE50
Model Number 411-00-150
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as conversion of unipolar to a total hip.The previous surgery and the surgery detailed in this event occurred 9 years and 8 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to conversion of unipolar to a total hip.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may also have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical such as poor bone density, prolonged overhead activities, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - converted a unipolar to a total hip.Removed the unipolar and sleeve.Stem was left in.Head was added and a cup and liner were added from another vendor, biomet.

Brand Name
UNIPOLAR HIP
Common Device Name
HEAD, UNIPOLAR, MODULAR, ENCORE SIZE50
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key12271519
Report Number1644408-2021-00793
Device Sequence Number14170899
Product Code KWL
UDI-Device Identifier00888912076852
UDI-Public(01)00888912076852
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2014
Device Model Number411-00-150
Device Catalogue Number411-00-150
Device Lot Number53926675
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2021
Initial Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR